MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH DELTA V-40 CERAMIC HEAD 32/-4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH DELTA V-40 CERAMIC HEAD 32/-4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 6570-0-032
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Post Operative Wound Infection (2446)
Date of Event 06/07/2012
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding revision due to infection involving a ceramic head was reported.The event was not confirmed.Method & results: device evaluation and results: visual inspection,functional, dimensional and material analysis of device could not performed as no device was returned for examination.Medical records evaluation: no medical reports were available for review device history review: review indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other similar events for the reported lot and no other similar events were reported for the sterile lot.Conclusions: the event revision due to infection involving a ceramic head was reported.The event was not confirmed nor the root cause determined because the devices were not returned for evaluation and insufficient medical information was provided.Further information such as returned devices and more medical documentation are needed.Infection is a known possible adverse outcome of surgery, as noted in the instructions for use.All stryker products sold as sterile are validated to a minimum sterility assurance level (sal) of 10^-6 in accordance to applicable iso standards.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.The following devices were also listed in this report: device name: trident 0 deg x3 insert 32mm head; cat# : 623-00-32d ; lot#: mldwyr.Device name: 6.5 cancellous bone screw 35mm; cat#: 6570-0-032 lot#: mljpy1.Device name: unknown_50d shell; cat#: unknown; lot#: unknown.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Device not returned.
 
Event or Problem Description
In reporting a revision of the patient's right hip on (b)(6) 2020, the rep learned the patient had a revision on (b)(6) 2012 due to infection.The femoral head only was exchanged.Rep confirmed no further information will be released by the hospital or surgeon.This pi is for the (b)(6) 2012 revision.

Brand Name
DELTA V-40 CERAMIC HEAD 32/-4
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10533962
Report Number0002249697-2020-01892
Device Sequence Number2385797
Product Code JDI
UDI-Device Identifier04546540608475
UDI-Public04546540608475
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2012
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2017
Device Model Number6570-0-032
Device Catalogue Number6570-0-032
Device Lot Number40123902
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/20/2020
Initial Report FDA Received Date09/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age49 YR